# SDR 2004FA0000916

- Difficulty date: December 9, 2004
- Submitted: December 10, 2004
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: M3975
- Part serial: 080797
- Condition: Failed
- Location: Magneto
- Part time: 600 hours
- Component: Magneto, Slick
- Component part number: 4371
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO IMPULSE COUPLING WEAR & IGNITION COIL FAILURE, FAILED IGNITION COIL: BROKEN HIGH-TENSION SECONDARY WINDINGS RESULTING IN MISFIRING OF THE SPARK PLUGS, INDUCING MX OF MAGNETO.  EXTREME WEAR AROUND MAGNET SHAFT OVER TAPERED PORTION BETWEEN IMPULSE CAM AND MAIN SHAFT COMPRISING OF A CONDITION WHERE THE HARDENED CAM ASSY HAS COME INTO ANGULAR INTERFERENCE WITH THE (SOFTER) MAGNET SHAFT WHICH IT IS DESIGNED TO MOUNT AROUND. THE CONCENTRIC WEAR ON THE SHAFT INCLUDES A SHARP RAISED EDGE AT THE LARGEST OUTER DIAMETER OF THE MAGNET SHAFT TAPER. POSSIBLE CATASTROPHIC FAILURE OF THE MAGNETO MAY HAVE RESULTED FROM THE SHAFT BREAKING AT THE EDGE NEAREST THE BASE OF THE DISPLACED MATERIAL.
